Im a type 1 diabetic, since 1991, and have been on NPH since 1998. Last November i had a huge problem, a bad low, which caused me to hallucinate, then sadly my new wife got hurt. Then this continued until march when then i was told my body was rejecting the NPH, is this common? My wife has since filed for divorce, i am now on new insulin, Lantus, and i cant even talk with her. There are more things that were going on because of the NPH since my doctor had instructed me to take a third shot at lunch time. I love this Lantus, things are great since ive been on it but still having trouble understanding the things abou tthe NPH, any help would be apperciated.
What were you on for the first seven years?? I was on NPH for a number of years, and I hated it. I have never heard of your body rejecting insulin; thats wierd. Glad to hear you're doing better though. Are you seeing a different doctor now too then??
Many diabetics, even t-2 that are on insulin, their bodies reject insulin. I have been on 9-10 different insulins through my time but back then I didn't think about me rejecting it. All my doctors told me was that it is not working for me. So I HAd to keep changing insulins. Now I am on the flexpen (great inivention) taking Regular and one shot of Lantus before bedtime. It all works! I am so sorry to hear that your wife has filed. If her reason(s) are because of the diabetes, she is so selfish. Being married to any diabetic, the partner is wise to learn and be there if needed. I am so sorry to hear this. It's not like we haave leprosy! NPH is a slower working insulin and starts workingabout 2 hours after injecting. It's peak affect is 4-12 hours after taken and the duratin of action is 18-26 hrs. A rapid insulin which I have always been on starts working immediately. Like nowadays, I am on Regular. Fokr my Regular I take between 4-5 shots a day. The Lantus I take at bedtime so I have some insulin in my body the entire night. Having lows are dangerous which can lead to death if not taken care of. That happens when you don't have enough food inside to go along with the amount of insulin you take. It can also mean you have overdone yourself in exercising in some form. This one means you have burned up all that you ate and is the reason to carry a snack or two with you. Always carry some small snack when exercising. It could be a handful of nuts, yogurt, a couple peanut butter crackers. When one's sugars get toooo low, we are not responsible for what happens because we do not know what is happening. I have had to re explain that to my other half. I never hallucinated but I sure was not able to see properly, no muscle movement, no concentration of anything, weakness all over. Please fell free to contact me dnorvell2331athotmaildotcom. Just put med help in the subject so I know who you are.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.